The gompertz exponential pareto distribution with the properties and applications to bladder cancer and hydrological datasets

Main Article Content

Adewunmi Olaniran Adeyemi
Eno Emmanuella Akarawak
Ismail Adedeji Adeleke


Many existing distributions in literatures does not have the modeling fits capacity to adequately describe the real-life phenomena. The Exponential Pareto (EP) distribution has further gained some generalizations among several authors using different generator techniques with an aim to obtain a new distribution with greater flexibility. This article proposes Gompertz Exponential Pareto (GEP) distribution using the Gompertz generator. Findings from the study revealed some lifetime distributions as special cases and mathematical properties of the distribution investigated including the mean, variance, coefficient of variation, quantile, moment, moment generating function and, order statistics. The distribution can be positively or negatively skewed. It is unimodal with failure rates whose shapes could be reversed J bathtub, constant, decreasing and, increasing and the parameters were estimated using maximum likelihood estimation approach. Applications to two real-life datasets revealed the ability of GEP distribution to provide more flexibilities and better fit to the dataset compared to some previously proposed distributions for the data. The results also revealed that GEP had the superior performance over other generalizations of EP distribution existing in literatures and the performance has further strengthened the usefulness of the Gompertz-generator technique.


Download data is not yet available.

Article Details

How to Cite
Adeyemi, A. O., Akarawak, E. E., & Adeleke, I. A. (2021). The gompertz exponential pareto distribution with the properties and applications to bladder cancer and hydrological datasets. Communications in Science and Technology, 6(2), 107-116.
Author Biography

Eno Emmanuella Akarawak, University of Lagos, Lagos State, Nigeria

Department of Mathematics, Lecturer 1


G. M.Cordeiro, E. M. M. Ortega, S. Nadarajah, The Kumaraswany weibull distribution with application to failure data, J.Franklin Inst. 347 (2010) 1399-1429.

M. H.Tahir, M. A. Hussain, G. M. Cordeiro, M. El-Morshedy and M. S. Eliwa, A new Kumaraswamy generalized family of distributions with properties, applications, and bivariate extension, Mathematics. 8 (2020) 1-28.

A. Alzaatreh, F. Famoye, and C. Lee. Gamma-Pareto distribution and its applications, J. Mod Appl. Stat. Methods, 11 (2012) 78-94.

A. Alzaatreh, C. Lee and F. Famoye, Weibull-Pareto distribution and its applications, Commun. Stat. Theory Methods, 42 (2013) 1673-1691.

M. Bouguignon, R. B. Silva, L. M. Zea and G. M. Cordeiro, The Kumaraswamy-pareto distribution, J. Stat. Theory Appl. 12 (2013) 129-144.

S. B. Chhetri, A. A. Akinsete, G. Aryal and H. Long, Kumaraswamy transmuted pareto distribution, J. Stat. Distrib. Appl. 4:11 (2017) 1-24.

E. E. E. Akarawak, I. A. Adeleke and R. O. Okafor, The weibull-rayleigh distribution and its properties, J. Eng. Res. 18 (2013) 56-67.

F. Famoye, E. E. E. Akarawak and M. Ekum. Weibull-normal distribution and its applications, J. Stat. Theory Appl. 17 (2018) 4-12.

U. Akata and J. E. Osemwenkhae, The weibull logistic-exponential distribution: its properties and applications, Earthline J. Math. Sci. 5 (2020) 197-216.

A. A. Al-Kadim and M. A Boshi, Exponential Pareto distribution, Math. theory model., 3 (2013) 135-146.

A. Luguterah, and S. Nasiru, Transmuted exponential Pareto distribution, Far East J. Theor. Stat. 50 (2015) 31-49.

I. Elbatal and G. Aryal, A new generalization of the exponential distribution, J. Inf. Optim. Sci. 38 (2017) 675-697.

H. Salem, Exponentiated exponential Pareto distribution: properties and estimation, Adv. & Appl. in Stat. 57 (2019) 89-104.

G. Aryal, On the beta exponential Pareto distribution, Stat. Optim. Inf. Comput. 7 (2019) 417-438.

N. I .Rashwan and M. M. Kamel, The beta exponential Pareto distribution, Far East J. Theor. Stat. 58 (2020) 91-113.

B. Gompertz , On the nature of the function of expressive of the law of human mortality and on new mode of determining the value of life contingencies, Philos. Trans. R. Soc. Lond., B, Biol. Sci. 182 (1824) 513-585.

T. G. leren, F. M. Kromtit, B. U. Agbor, I. B. Eraikhuemen and P. P. Koleoso, A power Gompertz distribution: model, properties and application to bladder cancer data, Asian Res. J. Math. 15 (2019) 1-14.

M. Alizadeh, G. M. Cordeiro, P. L. G. Bastos and I. Ghosh, The Gompertz-G family of distributions. J Stat Theory Pract 11 (2017) 179-207.

P. E. Oguntunde, M. A. Khaleel, H. I. Okagbue, A. A. Opanuga and F. O. Owolabi, The Gompertz inverse exponential (GoIE) distribution with Application, Cogent math. Stat. (2018) 1-17.

J. A. Adewara, J. S. Adeyeye, The comparative study of Gompertz exponential distribution and other three parameter distributions of exponential class, CJPL. 8 (2020) 1-13.

P. E. Oguntunde, M. A. Kheleel, T. A. Mohammed and I. O.Hilary, The Gompertz frechet distribution: properties and applications, Cogent math. Stat. 6 (2019) 1-12.

P. O. Koleoso, A. U. Chukwu and T. A. Bamiduro, A three parameter Gompertz lindley distribution: its properties and applications, Math. theory model., 9 (2019) 29-42.

M. A. Khaleel, P. E. Oguntunde, M. T. Ahmed and N. O. Ibrahim, The Gompertz flexible weibull distribution and its applications, Malays. J. Math. Sci., 14 (2020) 169-190.

J. T. Eghwerido, L. Nzei, I. David and O. Adubisi, The gompertz extended generalized exponential distribution: properties and applications, Commun. Fac. Sci. Univ. Ank. Ser. A1 Math. Stat., 69 (2020) 739-753.

P. E. Oguntunde, M. A. Khaleel, M. T. Ahmed, A. O. Adejumo and O. A. Odetunmibi, A new generalization of the Lomax distribution with increasing, decreasing and constant failure rate, Model. Simul. Eng., 2017 (2017) 1-6.

J. T. Eghwerido, S. C. Zelibe and E. Efe-Eyefia, Gompertz –alpha power inverted exponential distribution: properties and applications, Thailand Stat., 18 (2020) 319-332.

F. B. Mohammed, K. A. Manju, U. K. Abdullahi, M. M. Sani and S. Kuje, A study of some properties and goodness of –fit of a Gompertz-rayleigh mode, Asian J. Probab. Stat, 9 (2020) 18-31.

A. A. Ogunde, G. A. Olalude and D. O. Omosigho, The Gompertz gumbel II distribution : properties and applications, Acad. J. Appl. Math. Sci.. 7 (2021) 1-15.

H. A. David and H. N. Nagaraja. Oder statistics. John Wiley, NY. 2003.

B. C. Arnold, N. Balakrishnan and N. H. Nagaraja. A first course in order statistics. John Wiley, New York 1992.

P. R. D. Marinho, M. Bourguignon and C. R. B. Dias. R-package- adequacy model. https://cran.r-

E. T. Lee and J. Wang, Statistical methods for survival data analysis. Wiley, New York, 2003.

I. Elbatal, and H. Z. Muhammed , Exponentiated generalized inverse weibull distribution, Appl. Math. Sci. 8 (2014) 3997-4012.

A. Ateeq, T. B. Qasim and A. R. Alvi, An extension of Rayleigh distribution and applications, Cogent math. Stat. 6 (2019) 1-16.